how do i come off citalopram?

I am new to the site, but need help. Have been on citalopram for depression just over 2 years and has always worked well. I had a dip and my sleeping has been badly affected so my doctor prescribed tamazepan which gave me horrendous side effects so im off them on docs advice. I have recently been doing a lot of research and am wondering if my insomnia is caused by the antidepressant? I am about to start counselling but feel i want to come off to see if it affects my sleep, because i have tried everything and am desparate to sleep!

5 Replies

oldestnewest
  • u have to speak to ur gp, when I was on that u have to come off it slowly. u cannot just stop xx

  • I'd advise you to contact your GP about gradually decreasing your dosage and explain to him/her why you're wanting to try this so you can receive further advice. Anti anxiety/depressant medication can be know to affect people's sleep but it is different for every user so it would be best to discuss this with your doctor.

    Best of luck.

  • Thanks for replying, I would always consult my doc as i have come off them before, do you know of any herbal or natural remedies to help promote sleep?

  • I have not heard of or used any particular herbal remedies but I like to drink a herbal tea called Calming Tea from M&S before bed... it makes me nice and sleepy!

  • It could be that after 2 years you are starting to tolerate the dose of citalopram so anxiety is returning and causing the sleep problems? Either way it's definitely something you should chat to your doctor about and if you do come off the citalopram remember to wean off slowly SSRI discontinuation syndrome isn't very pleasant!

You may also like...